MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK RX; CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK RX; CORONARY DILATATION CATHETER
Model Number 1012452-08
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2019001.The customer reported the device was discarded.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a de novo lesion with heavy calcification and moderate tortuosity in right coronary artery (rca).A non-abbott stent was implanted.Post dilatation was performed using a 3.75 x 8 mm nc trek balloon, but the balloon ruptured during the first inflation at 8 atmospheres.There was no adverse patient effect and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that interaction with the previously deployed stent edge and/or interaction with the heavily calcified, moderately torturous anatomy resulted in compromising the balloon; thus resulting in the reported material rupture.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
NC TREK RX
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9591538
Report Number2024168-2020-00696
Device Sequence Number13589959
Product Code LOX
UDI-Device Identifier08717648152016
UDI-Public08717648152016
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model Number1012452-08
Device Catalogue Number1012452-08
Device Lot Number90606G1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/25/2019
Supplement Date Received by Manufacturer01/17/2020
Initial Report FDA Received Date01/15/2020
Supplement Report FDA Received Date01/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1